MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U41502H22
Medical Device Problem Codes Leak/Splash (1354); Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultraverse 014 pta dilatation catheter has returned into two segments for evaluation.On the visual evaluation of the returned segments, the first segment contains the catheter shaft and the y-body and the segment consist of balloon part which noted stuck within the balloon protector and stylet, the stylet was removed from the distal tip of the balloon and the balloon protector was made a cut to remove the balloon, it was further noted that the proximal marker band was noted to dislodge and not returned for evaluation.No other anomalies noted.All the anomalies noted on the microscopic observation.No further testing performed due to the condition of the device.Therefore, the investigation for reported leak remains inconclusive as no functional evaluation couldn¿t be performed due condition of the device.The investigation was confirmed the identified balloon detachment as the returned device noted to be detached into two segments.The investigation was also confirmed for balloon marker band dislodge as the proximal marker band noted to be dislodge from the balloon and not returned for evaluation.A definitive root cause for the reported leak, identified balloon detachment, balloon marker band dislodge could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 12/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the device allegedly had a leak.The procedure was completed by using another device.There was no reported patient injury.

Brand Name
ULTRAVERSE 014 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key12679201
Report Number2020394-2021-01898
Device Sequence Number1206394
Product Code LIT
UDI-Device Identifier00801741053658
UDI-Public(01)00801741053658
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU41502H22
Device Catalogue NumberU41502H22
Device Lot NumberCMFN0031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2021
Initial Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR